Alert archive / Kansas / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 301, NWS Dodge City, KS

October 3, 20234 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Oct 3, 2023, 5:53 PM CDT for 4 counties in Kansas. It was in force for 40 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 3, 2023, 5:53 PM CDT (22:53 UTC)
Expired
Oct 3, 2023, 6:33 PM CDT
In force
40 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Damage threat
Considerable
Hail
2.0 in
Wind
60.0 mph

Counties Edwards County, KS, Pawnee County, KS, Rush County, KS, Stafford County, KS

The radar

The Dodge City radar (KDDC), 92 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 3, 5:55 PM CDTHAIL 2.5Lewis, KSThe emergency manager reported that up to 70 percent of homes in Lewis sustained broken windows and/or damaged siding due to wind driven hail. South side of structures sustained damage. Two patrol vehicles, along with numerous other vehicles, also sustained br
Oct 3, 5:58 PM CDTHAIL 2.51 S Centerview, KS
Oct 3, 5:59 PM CDTHAIL 1.51 S Centerview, KS
Oct 3, 6:00 PM CDTHAIL 2.55 Se Garfield, KSReport was received via social media with picture.
Oct 3, 6:03 PM CDTHAIL 2.75Lewis, KS
Oct 3, 6:10 PM CDTHAIL 2.753 S Garfield, KS
Oct 3, 6:17 PM CDTHAIL 2.75Larned, KSReport from mPING: Baseball (2.75 in.).
Oct 3, 6:18 PM CDTTSTM WND DMGLarned, KSA tree was reported down in Larned due to thunderstorm winds.
Oct 3, 6:18 PM CDTHAIL 2.5Larned, KS
Oct 3, 6:25 PM CDTHAIL 2.54 Ne Larned, KSReport from mPING: Tennis Ball (2.50 in.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 3, 1:19 PM CDTSevere Thunderstorm WatchSPC7 hr
Oct 3, 5:30 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2023-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2023-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 258 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-302 J/kg
Mixed-layer LCL
1166 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
258 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

126 
WUUS53 KDDC 032253
SVRDDC
KSC047-145-165-185-032345-
/O.NEW.KDDC.SV.W.0301.231003T2253Z-231003T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
553 PM CDT Tue Oct 3 2023

The National Weather Service in Dodge City has issued a

* Severe Thunderstorm Warning for...
  Pawnee County in south central Kansas...
  Northwestern Stafford County in south central Kansas...
  Southeastern Rush County in central Kansas...
  Central Edwards County in south central Kansas...

* Until 645 PM CDT.

* At 553 PM CDT, a severe thunderstorm was located near Centerview,
  moving northeast at 55 mph.

  HAZARD...Two inch hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Lewis around 600 PM CDT.
  Zook around 610 PM CDT.

Other locations in the path of this severe thunderstorm include
Larned.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3823 9863 3773 9914 3773 9932 3778 9946
      3842 9921 3837 9903 3826 9903 3826 9872
TIME...MOT...LOC 2253Z 209DEG 49KT 3784 9929 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

SPRINGER
4 follow-up statements
847 
WWUS53 KDDC 032259
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
559 PM CDT Tue Oct 3 2023

KSC047-145-165-185-032345-
/O.CON.KDDC.SV.W.0301.000000T0000Z-231003T2345Z/
Pawnee KS-Stafford KS-Rush KS-Edwards KS-
559 PM CDT Tue Oct 3 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR PAWNEE...NORTHWESTERN STAFFORD...SOUTHEASTERN RUSH AND EASTERN
EDWARDS COUNTIES...

At 558 PM CDT, a severe thunderstorm was located very near Lewis,
moving northeast at 55 mph.

THIS IS A DESTRUCTIVE STORM FOR NORTHEAST EDWARDS AND EASTERN PAWNEE 
COUTNIES.

HAZARD...Three inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be severely injured. 
         Expect shattered windows, extensive damage to roofs, 
         siding, and vehicles.

This severe storm will be near...
  Zook around 610 PM CDT.

Other locations in the path of this severe thunderstorm include
Larned.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3823 9863 3779 9913 3789 9941 3842 9921
      3837 9903 3826 9903 3826 9872
TIME...MOT...LOC 2258Z 209DEG 49KT 3791 9924 

THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...3.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

SPRINGER
186 
WWUS53 KDDC 032305
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
605 PM CDT Tue Oct 3 2023

KSC047-145-165-185-032345-
/O.CON.KDDC.SV.W.0301.000000T0000Z-231003T2345Z/
Pawnee KS-Stafford KS-Rush KS-Edwards KS-
605 PM CDT Tue Oct 3 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR PAWNEE...NORTHWESTERN STAFFORD...SOUTHEASTERN RUSH AND
NORTHEASTERN EDWARDS COUNTIES...

At 605 PM CDT, a severe thunderstorm was located near Belpre, moving
northeast at 55 mph.

THIS IS A DESTRUCTIVE STORM FOR NORTHEAST EDWARDS AND EASTERN PAWNEE 
COUNTIES.

HAZARD...Three inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be severely injured. 
         Expect shattered windows, extensive damage to roofs, 
         siding, and vehicles.

This severe storm will be near...
  Zook around 610 PM CDT.
  Larned around 615 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3823 9863 3789 9902 3800 9937 3842 9921
      3837 9903 3826 9903 3826 9872
TIME...MOT...LOC 2305Z 209DEG 49KT 3800 9918 

THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...3.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

SPRINGER
384 
WWUS53 KDDC 032317
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
617 PM CDT Tue Oct 3 2023

KSC047-032326-
/O.CAN.KDDC.SV.W.0301.000000T0000Z-231003T2345Z/
Edwards KS-
617 PM CDT Tue Oct 3 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EDWARDS COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central Kansas. A Severe Thunderstorm Watch also remains in effect
until midnight CDT for south central Kansas.

LAT...LON 3823 9863 3804 9899 3811 9924 3842 9921
      3837 9903 3826 9903 3826 9872
TIME...MOT...LOC 2316Z 209DEG 49KT 3814 9908 

$$

KSC145-165-185-032345-
/O.CON.KDDC.SV.W.0301.000000T0000Z-231003T2345Z/
Pawnee KS-Stafford KS-Rush KS-
617 PM CDT Tue Oct 3 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EASTERN PAWNEE...NORTHWESTERN STAFFORD AND SOUTHEASTERN RUSH
COUNTIES...

At 616 PM CDT, a severe thunderstorm was located near Larned, moving
northeast at 55 mph.

THIS IS A DESTRUCTIVE STORM FOR EASTERN PAWNEE COUNTY.

HAZARD...Three inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be severely injured. 
         Expect shattered windows, extensive damage to roofs, 
         siding, and vehicles.

This severe storm will be near...
  Larned around 620 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3823 9863 3804 9899 3811 9924 3842 9921
      3837 9903 3826 9903 3826 9872
TIME...MOT...LOC 2316Z 209DEG 49KT 3814 9908 

THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...3.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

SPRINGER
475 
WWUS53 KDDC 032333
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
633 PM CDT Tue Oct 3 2023

KSC145-165-185-032343-
/O.CAN.KDDC.SV.W.0301.000000T0000Z-231003T2345Z/
Pawnee KS-Stafford KS-Rush KS-
633 PM CDT Tue Oct 3 2023

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PAWNEE...NORTHWESTERN
STAFFORD AND SOUTHEASTERN RUSH COUNTIES IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central Kansas. A Severe Thunderstorm Watch also remains in effect
until midnight CDT for south central Kansas.

LAT...LON 3823 9863 3804 9899 3811 9924 3842 9921
      3837 9903 3826 9903 3826 9872
TIME...MOT...LOC 2331Z 209DEG 49KT 3835 9893 

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 3, 4:37 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Oct 3, 4:37 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
437 PM CDT Tue Oct 3 2023

...Updated Aviation...

.SHORT TERM...(This afternoon through Wednesday night)
Issued at 200 PM CDT Tue Oct 3 2023

Midday satellite imagery clearly showed a strong shortwave exiting
the I-25 corridor in central Colorado, approaching SW KS.
Mesoanalysis outlined convective instability increasing across the
far west/southwest zones as of 145 pm, with moderate CAPE/shear
to support organized/severe thunderstorms. As the shortwave and
its attendant forcing for ascent impinges on this
moisture/instability axis, scattered thunderstorms are expected to
develop rapidly early to mid afternoon along the dryline draped
over SW KS. Latest thinking this will be along the US 83/283
corridors, as shown by 12z ARW and other CAMs. Supercells are
expected initially into the early evening, with large hail
(up to 2 inch diameter) likely in the strongest cores. With time,
given strong linear forcing and the quickly advancing shortwave,
any supercells will congeal into a squall line over the eastern
and northeast zones this evening. It is this area east of US 283
where hail/wind is most probable, and thunderstorm coverage will
be highest this evening. Included severe wording in the eastern
grid zones. Where 1) storms can remain in a discrete supercell
mode and 2) surface winds remain more backed SEly, a tornado risk
is apparent during the early evening. Storms are expected to be
confined to the southeast zones by midnight, ahead of the
advancing cold front. Some subsidence will clear the sky at least
partially overnight, with mid level clouds and maybe a few
postfrontal showers over the southeast zones around sunrise
Wednesday. Light north winds will prevail late tonight across all
zones, with seasonably cool temperatures in the upper 40s
northwest, to the upper 50s southeast.

North winds will be quite elevated for several hours Wednesday
morning behind the departing shortwave, and loaded the 90%ile NBM
for these wind/wind gust grids. Decreasing northeast winds and
increasing sunshine will provide for an enjoyable early fall
afternoon with comfortable temperatures in the lower to mid 70s.

Wednesday night/Thursday morning is expected to be even cooler, with
stronger radiational cooling and lighter winds allowing temperatures
to fall into the 40s at most locations.

.LONG TERM...(Thursday through Tuesday)
Issued at 200 PM CDT Tue Oct 3 2023

Key Messages:

-With the exception of a few rain showers northeast counties
 Friday morning, the entire long term forecast is dry through next
 Tuesday 10 October.

-A strong cold front will provide strong north winds Friday.

-The coldest temperatures so far this young fall season are
 expected Saturday morning, with a frost/freeze expected north of
 Dodge City.

Another pleasant autumn day expected Thursday, under quiet dry
NW flow as a PNA synoptic pattern develops over North America.
Light north winds will continue, but with near full sunshine and
still no cool advection, afternoon temperatures will average near
early October normals, in the 70s.

A strong dry cold front is expected to be near the northern zones
sunrise Friday, racing south through SW KS Friday morning. With
the strongest post frontal winds timed favorably with the diurnal
heating cycle, a mixed boundary layer will easily allow for north
gusts of at least 40 mph for several hours Friday. Increased winds
over the NBM, using the 90%ile. North winds of 20-30 mph will be
common midday Friday, before slowly diminishing in the afternoon.
Ensemble mslp plots and the 12z ECMWF forecast a 1038 mb surface
high surging southward on the high plains early Friday, and this
will our first true taste of crisp invigorating air from Canada.
Models remain consistent generating some light post frontal rain
showers favoring the northeast zones early Friday, but NBM
probability for anything more than 0.10 inch is very low.

The coldest night so far this fall season is expected Friday night
and Saturday morning, as a 1030+ mb surface anticyclone slides
directly south over SW KS. Radiational cooling looks near ideal
at sunrise Saturday, and NBM min temp grids are trending colder.
The forecast for Saturday morning will now call for 30s for all
zones, with frost likely, especially north of US 50. A light
freeze is becoming increasingly likely for northern zones, along
and north of K-96, and frost/freeze headlines are expected to be
required. Included widespread frost in the grids northern zones
Saturday morning.

Quiet dry weather is expected over the weekend and early next
week, with a pronounced warming trend Saturday through Tuesday.
Afternoon temperatures will range from 60s Saturday, back to the
mid 80s Tuesday. A long stretch of quiet beautiful October fall
weather is on the way.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 437 PM CDT Tue Oct 3 2023

Scattered thunderstorms are still expected across SW KS through
about 03z Wed as a dryline and cold front sweep across the
airports. Some storms are expected to be severe with large hail
and damaging winds, but confidence on direct terminal impacts is
low, so kept TAFs dry. Storms are most likely near HYS where
a mention of CB/VCTS was included. Cold front will bring a sharp
north wind shift overnight. After 15z Wed, north winds will
increase at all airports, gusting to near 30 kts.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  52  75  49  78 /  60  10   0   0
GCK  50  73  47  75 /  10   0   0   0
EHA  49  72  47  76 /   0   0   0   0
LBL  50  73  47  77 /  10  10   0   0
HYS  52  74  48  75 /  60   0   0   0
P28  60  75  52  79 /  70  20  10  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Turner
LONG TERM...Turner
AVIATION...Turner
Hazardous weather outlook, Oct 3, 3:51 AM CDT, 14 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
351 AM CDT Tue Oct 3 2023

KSZ030-031-043>046-061>066-074>081-084>090-040900-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
351 AM CDT Tue Oct 3 2023 /251 AM MDT Tue Oct 3 2023/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

Severe thunderstorms capable of producing hail larger than 2
inches and wind gusts of 65 mph or greater will be possible after
1pm near and east of highway 283. A few tornadoes can not be rule
out during the afternoon and evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required after 1 pm near and east of
highway 283.

In the hours before

Special weather statement, Oct 3, 5:08 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Dodge City KS
508 PM CDT Tue Oct 3 2023

KSZ078-080-088-089-032300-
Clark KS-Kiowa KS-Comanche KS-Ford KS-
508 PM CDT Tue Oct 3 2023

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FORD...KIOWA...
NORTHWESTERN COMANCHE AND NORTHEASTERN CLARK COUNTIES THROUGH 600 PM
CDT...

At 508 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sitka, moving northeast at 40 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
  Greensburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3721 9973 3773 9951 3773 9949 3757 9904
      3712 9951
TIME...MOT...LOC 2208Z 208DEG 35KT 3725 9959

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

SPRINGER
Special weather statement, Oct 3, 5:41 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Dodge City KS
541 PM CDT Tue Oct 3 2023

KSZ030-031-045-046-032315-
Rush KS-Trego KS-Ellis KS-Ness KS-
541 PM CDT Tue Oct 3 2023

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN NESS...EASTERN
TREGO...NORTHWESTERN RUSH AND ELLIS COUNTIES THROUGH 615 PM CDT...

At 541 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of Ogallah to near Ransom.
Movement was northeast at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Ogallah, Riga, and Cedar Bluff around 545 PM CDT.
  Ellis around 555 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central and west central Kansas.

&&

LAT...LON 3865 9930 3859 10005 3913 9983 3913 9908
TIME...MOT...LOC 2241Z 246DEG 41KT 3912 9966 3869 9993

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

SPRINGER
Local storm report, Oct 3, 5:43 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
543 PM CDT Tue Oct 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     Hail             2 SSE Mullinville       37.56N 99.46W
10/03/2023  M1.75 inch       Kiowa              KS   Public

&&
Local storm report, Oct 3, 5:44 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
544 PM CDT Tue Oct 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     Hail             Mullinville             37.59N 99.48W
10/03/2023  M1.00 inch       Kiowa              KS   Trained Spotter

            Quarter sized hail reported.

&&

SWB
Local storm report, Oct 3, 5:48 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
548 PM CDT Tue Oct 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     Hail             9 NNE Mullinville       37.70N 99.41W
10/03/2023  M1.50 inch       Kiowa              KS   Law Enforcement

&&

SWB
Local storm report, Oct 3, 5:50 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
550 PM CDT Tue Oct 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     Hail             6 SSW Centerview        37.74N 99.32W
10/03/2023  E2.00 inch       Edwards            KS   Storm Chaser

            Storm chaser noted via live stream along
            highway 183 near the kiowa edwards county
            line.

&&

MU

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 7:22 PM CDTSpecial Weather StatementDDCStevens38 min
Oct 2, 7:40 PM CDTSpecial Weather StatementDDCMorton35 min
Oct 2, 8:10 PM CDTSpecial Weather StatementDDCHaskell35 min
Oct 2, 8:37 PM CDTSpecial Weather StatementDDCGrant38 min
Oct 2, 10:10 PM CDTSpecial Weather StatementDDCStevens50 min
Oct 2, 10:36 PM CDTSpecial Weather StatementDDCMorton54 min
Oct 2, 11:03 PM CDTSevere Thunderstorm WarningDDCMorton42 min
Oct 2, 11:44 PM CDTSpecial Weather StatementDDCGrant, Seward, Stevens46 min
Oct 3, 12:22 AM CDTSpecial Weather StatementDDCHaskell, Seward38 min
Oct 3, 12:52 AM CDTSpecial Weather StatementDDCGray, Meade23 min
Oct 3, 5:50 AM CDTSpecial Weather StatementDDCGrant, Kearny, Scott, Stanton40 min
Oct 3, 3:01 PM CDTSpecial Weather StatementDDCKearny29 min
Oct 3, 3:50 PM CDTSpecial Weather StatementDDCKearny, Scott40 min
Oct 3, 4:27 PM CDTSpecial Weather StatementDDCLane, Scott48 min
Oct 3, 4:44 PM CDTSpecial Weather StatementDDCClark31 min
Oct 3, 4:48 PM CDTSpecial Weather StatementDDCRush27 min
Oct 3, 5:00 PM CDTSevere Thunderstorm WarningDDCEllis, Trego45 min
Oct 3, 5:08 PM CDTSpecial Weather StatementDDCKiowa52 min
Oct 3, 5:20 PM CDTSevere Thunderstorm WarningDDCClark, Edwards, Ford, Kiowa40 min
Oct 3, 5:41 PM CDTSpecial Weather StatementDDCEllis, Trego34 min
Oct 3, 5:57 PM CDTSpecial Weather StatementDDCLane48 min
Oct 3, 6:09 PM CDTSpecial Weather StatementDDCKiowa36 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.